MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP
Catalog Number CS-25122-F
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the physician found the ars/swg resistance prior to the patient.The swg was found kinked.The patient had no harm.They changed a new one to resolve the issue".The patient condition is fine, and no medical intervention was required.
 
Additional Manufacturer Narrative
Qn# (b)(4), the customer provided one photo for analysis.The photo displayed the distal tip of the guide wire advanced into the arrow raulerson syringe (ars).Kinking/bending of the guide wire was confirmed in the returned photo.The photo shows that the straightener tube is not directly inserted into the ars valve hole which could result in flexing and/or damage to the guide wire.The customer returned one guide wire assembly and ars for analysis.Signs of use were observed.The customer was contacted to provide clarification of the guide wire condition.The customer confirmed that damage was identified prior to use and was contaminated in the clinical setting.Visual analysis of the guide wire revealed one kink at the distal end.Minor kinking was also observed at the proximal end.Visual analysis of the ars revealed no obvious defects or anomalies.Microscopic examination revealed that the guide wire welds were present and spherical.The kink in the guide wire measured 90mm from the distal end.The overall length of the guide wire measured 684mm which is within the specification limits of 678-688mm per the guide wire product drawing.The outer diameter of the guide wire measured 0.839mm which is within the specification limits of 0.838-0.877mm per the guide wire product drawing.The guide wire was tested with the returned ars per the instructions for use (ifu) provided with this kit.The ifu states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The undamaged portion of the guide wire was able to pass through the ars with little to no resistance.Significant resistance was experienced as kinks passed through the ars body.A manual tug test confirmed that both welds were secure.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "place tip of arrow advancer - with "j" retracted - into the hole in rear of arrow raulerson syringe plunger or introducer needle." the photo provided by the customer shows the arrow advancer not fully inserted into the ars hole.The ifu also state "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested".The customer report of a damaged guide wire was confirmed through investigation of the returned sample.Visual analysis of the guide wire revealed that it was kinked, which is likely correlated with the customer report of resistance between the ars and guide wire.Despite this, the guide wire passed all relevant dimensional and functional requirements, and the undamaged portion of the guide wire passed the ars with no issues.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20986118
Report Number3006425876-2024-01246
Device Sequence Number7788172
Product Code MPB
UDI-Device Identifier00801902100207
UDI-Public(01)00801902100207(11)240227(17)260117(10)71F24B0896(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Catalogue NumberCS-25122-F
Device Lot Number71F24B0896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown